Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 28, 2010, 3:21 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 28, 2010, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
017
WGCA52 TJSJ 282021
FFWSJU
PRC143-282315-
/O.NEW.TJSJ.FF.W.0062.100628T2021Z-100628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
VEGA ALTA
* UNTIL 715 PM AST
* AT 413 PM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROAD 620
AND ROAD 647 FLOODED DUE TO RIO CIBUCO OUT OF ITS BANKS OVER THESE
ROADS. THEREOFRE...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR VEGA
ALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1841 6637 1839 6635 1838 6636 1839 6637
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
230
WGCA72 TJSJ 282033 CCA
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
433 PM AST MON JUN 28 2010
PRC143-282315-
/O.CON.TJSJ.FF.W.0062.000000T0000Z-100628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-
433 PM AST MON JUN 28 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM AST FOR VEGA
ALTA MUNICIPALITY...
AT 418 PM AST...EMERGENCY MANAGEMENT OFFICIALS FROM VEGA ALTA
REPORTED ROAD 620 AND ROAD 647 IMPASSABLE DUE TO RIO CIBUCO OUT OF
ITS BANKS. THEREFORE A FLASH FLOOD WARNING HAS BEEN ISSUED FOR THIS
AREA UNTIL 715 PM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 1841 6637 1839 6635 1838 6636 1839 6637
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:27 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 28, 1:27 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 227 PM AST MON JUN 28 2010 .SYNOPSIS...AN UPPER LEVEL LOW...JUST NORTHWEST OF PUERTO RICO THIS AFTERNOON...IS EXPECTED TO LIFT NORTHWEST AND AWAY FROM THE LOCAL ISLANDS TONIGHT AND TOMORROW. AN ASSOCIATED SURFACE REFLECTION WILL CONTINUE TO MOVE ACROSS THE REGION UNTIL AT LEAST TOMORROW. A MID TO UPPER LEVEL RIDGE WILL EXTEND ACROSS THE FA DURING THE DURING THE NEXT FEW DAYS BEHIND THE DEPARTURE TUTT. && .DISCUSSION...AN UPPER LEVEL TUTT LOW...JUST TO THE NORTHWEST OF PUERTO RICO THIS AFTERNOON...WILL CONTINUE TO LIFT TO THE NORTHWEST AND AWAY FROM THE LOCAL ISLANDS TONIGHT AND TOMORROW. WHILE THIS HAPPENS...A SERIES OF ASSOCIATED SURFACE REFLECTIONS...WILL CONTINUE TO DRAG ACROSS THE LOCAL ISLANDS UNTIL AT LEAST TOMORROW. THIS MOISTURE COMBINED WITH GOOD HEATING...LOCAL SEA BREEZE CONVERGENCE...OROGRAPHIC LIFTING AND LEFTOVER FAVORABLE UPPER LEVEL WIND CONDITIONS FROM THE DEPARTING TUTT LOW...PRODUCED SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE CORDILLERA CENTRAL...MOVING LATER NORTHWARD ACROSS THE NORTHERN MUNICIPALITIES OF PUERTO RICO. SEVERAL FLOOD ADVISORIES WERE ISSUED FOR MUNICIPALITIES ALONG THE NORTHERN HALF OF THE ISLAND. THIS ACTIVITY WILL LINGER ACROSS THE REGION UNTIL THE EARLY EVENING HOURS. THE GFS FORECAST SOUNDING MAINTAINS PWAT VALUES ABOVE 2.0 INCHES UNTIL TONIGHT DECREASING RAPIDLY TOMORROW AND FOR THE NEXT SEVERAL DAYS. THUS...A SLIGHTLY DRIER AIR MASS IS EXPECTED TO ADVECT ACROSS THE REGION FROM THE EAST BY THE MIDDLE OF THE WEEK...PRODUCING A DRYING TREND ACROSS THE LOCAL ISLANDS. HOWEVER...THERE STILL SHOULD BE ENOUGH AVAILABLE MOISTURE EACH DAY...TO RESULT IN SOME LOCALIZED CLOUDINESS AND DIURNALLY INDUCED SHOWERS AND THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS EACH AFTERNOON. A WEAK TROPICAL WAVE WILL PASS SOUTH OF THE REGION THURSDAY AND FRIDAY...WITH MINIMAL INFLUENCES OVER THE LOCAL ISLANDS. THE NEXT SIGNIFICANT TROPICAL WAVE WILL APPROACH TO THE FA EARLY DURING THE UPCOMING WEEK...BRINGING AGAIN A GENERAL INCREASE IN CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. && .AVIATION...TEMPORARY MVFR CONDS WILL REMAIN POSSIBLE ACROSS TJMZ...TJBQ AND TJSJ THROUGH 28/23Z...WITH BRIEF IFR CONDS POSSIBLE ACROSS TJSJ AND TJBQ IN A PASSING +TSRA OR +SHRA. AFT 28/23Z... PREVAILING VFR CONDS EXPECTED ALL TAF SITES IN A LLVL ESE WIND FLOW OF 10 TO 15 KTS. LIGHT VA EMISSIONS FROM MONTSERRAT EXPECTED TO REMAIN SOUTH OF TKPK AND TISX OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 91 78 89 / 40 40 40 30 STT 80 89 80 89 / 30 30 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04/72
Hazardous weather outlook, Jun 28, 4:59 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...CORRECTED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 559 AM AST MON JUN 28 2010 AMZ710>745-PRZ001>013-291000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 559 AM AST MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE INTERIOR...WEST AND NORTHWEST SECTIONS OF PUERTO RICO. EXPECT PERIODS OF HEAVY RAINFALL AND SOME URBAN AND SMALL STREAM FLOODING IN A FEW LOCATIONS...WITH THE POTENTIAL FOR SOME LOCALIZED FLASH AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-291000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 559 AM AST MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE LOCAL ISLANDS FROM TIME TO TIME. THESE SHOWERS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...THEREFORE URBAN AND SMALL STREAM FLOODING WILL ALSO BE LIKELY IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:59 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 28, 11:47 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Jun 28, 12:44 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 28, 12:55 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 28, 2:10 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 28, 6:16 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.